Stopping Medication Abruptly

Discussion in 'I Have a Question...' started by fromthatshow, Mar 14, 2014.

Thread Status:
Not open for further replies.
  1. fromthatshow

    fromthatshow Staff Alumni

    I find it so very frustrating when I am trying to get information on the medication I am taking and I constantly run into, "You should consult your doctor. Do not mix with alcohol. Do not stop taking abruptly. Etc." What is the point of you even being a website that tells you about medications if you're just going to tell me to consult my doctor? What are the consequences of mixing my med with alcohol, if I choose to drink? What happens if I decide I am going to stop taking my meds abruptly? I have been trying to get information on my medication Fluvoxamine (Luvox) for the past hour or two, and I keep running into these same unhelpful phrases on every website I go to.

    A couple weeks ago I decided that I wanted to get off my medication. I was taking 100mg of Quetiapine (Seroquel), and 150mg of Luvox. I had been on Seroquel in the past and got off it for the same reason as I did this time. It made me feel too lethargic. I remember getting very drunk with a couple friends one weekend and skipping my Seroquel, and feeling more energized the next day even despite a hangover than I would have if I had just taken the Seroquel and gone to bed. So getting off of Seroquel wasn't much of an issue, but I can't find any helpful information on whether it's okay to abruptly stop taking Luvox. I want to get off of it, and I don't get to see my psychiatrist that often. I also know if I call him, he will just tell me to stay on it until the next time we can meet, which won't be for a while.

    So I went down on my dose of Luvox very quickly. 100mg one day, 50mg the next, and then 0. I have had some negative side affects from doing it so abruptly like difficulty sleeping and shakiness. I wish I knew if it's more beneficial to push through it fast than to ween off slowly. Some websites said, "Do not stop taking abruptly or you will experience negative side effects." Some didn't even say anything about it so I don't think it's dangerous to stop abruptly, but damnit I wish I could find information on the internet that was more helpful than the almost insulting, "Contact your doctor." Obviously that's an option, but that's not why I came to your website!
  2. Wastingecho

    Wastingecho Well-Known Member

    if you feel that you want to stop, back down slowly - that's the better way to go

    psych meds can really mess with you if you just stop - ran out of mine once and it was days before I get more - about 3 days in the sudden withdrawal symptoms were brutal

    definitely step it down slowly
Thread Status:
Not open for further replies.